MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-C ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-C ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6887700
Medical Device Problem Codes Corroded (1131); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sevoflurane vaporizer in the anesthesia workstation failed in system checkout test.The vaporizer is the unit containing anesthetic agent in the anesthesia workstation.When the vaporizer was received for investigation, a yellow/brown residue was found inside the vaporizer.There was no patient involvement.Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
The investigation has been completed.The returned sevoflurane vaporizer in this complaint, designed and keyed for use with sevoflurane from abbvie, has been investigated.The additional information received from the user states that the sevoflurane vaporizer has been used with sevoflurane from piramal.The performed investigations and analysis have revealed that the residue is a chemical degradation of sevoflurane resulting in formation of hydrogen fluoride.A root cause analysis has been performed regarding the formation of hydrogen fluoride within the sevoflurane vaporizers.This issue has only been observed when using sevoflurane from piramal and baxter.The root cause analysis found that changes in design and manufacturing process introduced in 2018, were the reasons for the formation of hydrogen fluoride.The main reason for the manufacturing change in 2018 was to facilitate easier assembling in production and to get a better sourcing of certain components.The surface treatment in the aluminum canister that form the main part of the liquid container in the vaporizer was found to be inadequate.To prevent this from occurring, the sevoflurane vaporizer has been redesigned.The fsca was initiated to remove all the concerned vaporizers from the field.The removing of the concerned vaporizers was completed (b)(6) 2024.The sevoflurane vaporizer model reported in this complaint can remain in use if it only has been used with sevoflurane from abbvie which is not the case in this complaint.

Brand Name
FLOW-C ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key22402265
Report Number8010042-2025-0001036
Device Sequence Number8408064
Product Code BSZ
UDI-Device Identifier07325710009765
UDI-Public(01)07325710009765(11)210909
Combination Product (Y/N)N
Initial Reporter CountryIZ
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6887700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0468-2022
Patient Sequence Number1
Patient SexUnknown